A generalization of the multivariate slash distribution


Arslan O., Genc A. İ.

JOURNAL OF STATISTICAL PLANNING AND INFERENCE, vol.139, no.3, pp.1164-1170, 2009 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 139 Issue: 3
  • Publication Date: 2009
  • Doi Number: 10.1016/j.jspi.2008.07.007
  • Title of Journal : JOURNAL OF STATISTICAL PLANNING AND INFERENCE
  • Page Numbers: pp.1164-1170
  • Keywords: Kotz-type distribution, Slash distribution, Stochastic representation, Heavy-tailed distribution, Robustness, REGRESSION, PARAMETER, FAMILY

Abstract

In this paper, we propose a generalization of the multivariate slash distribution and investigate some of its properties. We show that the new distribution belongs to the elliptically contoured distributions family, and can have heavier tails than the multivariate slash distribution. Therefore, this generalization of the multivariate slash distribution can be considered as an alternative heavy-tailed distribution for modeling data sets in a variety of settings. We apply the generalized multivariate slash distribution to two real data sets to provide some illustrative examples. (C) 2008 Elsevier B.V. All rights reserved.